# SDR 2009F00007

- Difficulty date: January 13, 2009
- Submitted: January 20, 2009
- Operation: Air carrier
- Aircraft: N125ST
- Make and model: Cndair CL6002B16
- Aircraft serial: 5052
- Aircraft time: 8,936 hours, 6,294 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 6003303025
- Part serial: 9151
- Condition: Cracked
- Location: Cockpit
- Part time: 1,677 hours, 995 cycles
- Stage of operation: CR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE IN CRUISE AT 38,000 FT THE FLIGHT CREW HEARD A POPPING NOISE AND NOTICED A VERTICAL CRACK IN THE PILOT'S WINDSHIELD.  THEY STARTED DESCENT (THEIR SCHEDULED DESTINATION).  APPROX 10 MINUTES LATER THE CREW HEARD ANOTHER POPPING NOISE AND NOTED A VERTICAL CRACK IN THE CO-PILOT'S WINDSHIELD.  THE ACFT LANDED UNEVENTFULLY.  MX CONTACTED MFG TECH REP AND DESCRIBED THE DOUBLE WINDSHIELD FAILURE.  MFG ADVISED MX THAT WHILE A DOUBLE WINDSHIELD FAILURE IS NOT COMMON, IT HAS HAPPENED SEVERAL TIMES IN THE PAST.  MFG`S THEORY WAS BOTH WINDSHIELDS WERE FATIGUED SO WHEN ONE FAILED IT PLACED ADDITIONAL STRESS ON THE REMAINING WINDSHIELD ASSY CAUSING IT TO FAIL.  BOTH WINDSHIELDS WERE REPLACED.
